Volume 31, Issue 6
A New Direct Discontinuous Galerkin Method with Symmetric Structure for Nonlinear Diffusion Equations

Chad Vidden & Jue Yan

J. Comp. Math., 31 (2013), pp. 638-662.

Published online: 2013-12

Preview Full PDF 252 2367
Export citation
  • Abstract

In this paper we continue the study of discontinuous Galerkin finite element methods for nonlinear diffusion equations following the direct discontinuous Galerkin (DDG) meth- ods for diffusion problems [17] and the direct discontinuous Galerkin (DDG) methods for diffusion with interface corrections [18]. We introduce a numerical flux for the test function, and obtain a new direct discontinuous Galerkin method with symmetric structure. Second order derivative jump terms are included in the numerical flux formula and explicit guidelines for choosing the numerical ux are given. The constructed scheme has a symmetric property and an optimal $L^2(L^2)$ error estimate is obtained. Numerical examples are carried out to demonstrate the optimal (k+1)th order of accuracy for the method with $P^k$ polynomial approximations for both linear and nonlinear problems, under one-dimensional and two-dimensional settings.

  • Keywords

Discontinuous Galerkin Finite Element method Diffusion equation Stability Convergence

  • AMS Subject Headings

65M60.

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{JCM-31-638, author = {}, title = {A New Direct Discontinuous Galerkin Method with Symmetric Structure for Nonlinear Diffusion Equations}, journal = {Journal of Computational Mathematics}, year = {2013}, volume = {31}, number = {6}, pages = {638--662}, abstract = {

In this paper we continue the study of discontinuous Galerkin finite element methods for nonlinear diffusion equations following the direct discontinuous Galerkin (DDG) meth- ods for diffusion problems [17] and the direct discontinuous Galerkin (DDG) methods for diffusion with interface corrections [18]. We introduce a numerical flux for the test function, and obtain a new direct discontinuous Galerkin method with symmetric structure. Second order derivative jump terms are included in the numerical flux formula and explicit guidelines for choosing the numerical ux are given. The constructed scheme has a symmetric property and an optimal $L^2(L^2)$ error estimate is obtained. Numerical examples are carried out to demonstrate the optimal (k+1)th order of accuracy for the method with $P^k$ polynomial approximations for both linear and nonlinear problems, under one-dimensional and two-dimensional settings.

}, issn = {1991-7139}, doi = {https://doi.org/10.4208/jcm.1307-m4273}, url = {http://global-sci.org/intro/article_detail/jcm/9758.html} }
TY - JOUR T1 - A New Direct Discontinuous Galerkin Method with Symmetric Structure for Nonlinear Diffusion Equations JO - Journal of Computational Mathematics VL - 6 SP - 638 EP - 662 PY - 2013 DA - 2013/12 SN - 31 DO - http://doi.org/10.4208/jcm.1307-m4273 UR - https://global-sci.org/intro/article_detail/jcm/9758.html KW - Discontinuous Galerkin Finite Element method KW - Diffusion equation KW - Stability KW - Convergence AB -

In this paper we continue the study of discontinuous Galerkin finite element methods for nonlinear diffusion equations following the direct discontinuous Galerkin (DDG) meth- ods for diffusion problems [17] and the direct discontinuous Galerkin (DDG) methods for diffusion with interface corrections [18]. We introduce a numerical flux for the test function, and obtain a new direct discontinuous Galerkin method with symmetric structure. Second order derivative jump terms are included in the numerical flux formula and explicit guidelines for choosing the numerical ux are given. The constructed scheme has a symmetric property and an optimal $L^2(L^2)$ error estimate is obtained. Numerical examples are carried out to demonstrate the optimal (k+1)th order of accuracy for the method with $P^k$ polynomial approximations for both linear and nonlinear problems, under one-dimensional and two-dimensional settings.

Chad Vidden & Jue Yan. (2019). A New Direct Discontinuous Galerkin Method with Symmetric Structure for Nonlinear Diffusion Equations. Journal of Computational Mathematics. 31 (6). 638-662. doi:10.4208/jcm.1307-m4273
Copy to clipboard
The citation has been copied to your clipboard